Alert archive / Pennsylvania / Tornado Warnings in 2025
Tornado Warning 8, NWS State College, PA
NWS State College, PA issued this tornado warning at May 5, 2025, 4:01 PM EDT for Mifflin County, Pennsylvania. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2025, 4:01 PM EDT (20:01 UTC)
- Expired
- May 5, 2025, 4:15 PM EDT
- In force
- 14 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Mifflin County, PA
The radar
The State College radar (KCCX), 46 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
042
WFUS51 KCTP 052001
TORCTP
PAC087-052015-
/O.NEW.KCTP.TO.W.0008.250505T2001Z-250505T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service State College PA
401 PM EDT Mon May 5 2025
The National Weather Service in State College PA has issued a
* Tornado Warning for...
Northeastern Mifflin County in central Pennsylvania...
* Until 415 PM EDT.
* At 401 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Reeds Gap State Park, moving north at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Reeds Gap State Park around 410 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Siglerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4076 7759 4079 7753 4082 7743 4067 7741
4064 7750
TIME...MOT...LOC 2001Z 171DEG 15KT 4071 7748
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BaucoWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at May 5, 2:59 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 5, 2:59 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service State College PA 259 PM EDT Mon May 5 2025 .SYNOPSIS... * Scattered to numerous showers and thunderstorms this afternoon could produce localized flash flooding, strong winds, and hail. * More PM showers/storms Tuesday and Wednesday as an upper low finally loses its grip on Pennsylvania. * Trending cooler Thursday and Friday with potential for another batch of heavy rain to start the weekend. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... As we head through the afternoon hours, the focus for the most numerous bands of convection and threat for heaviest rain and localized severe weather will be across the approx SW 1/2 of the CWA today as 2 separate mid/upper level jet maxes/lobes of differential vort lift north across the Western and Central Mtns. Slightly lower probs for severe weather and training heavy SHRA/TSRA exist across the Middle Susq Valley and Endless Mtns region NE of KIPT. The first of the aforementioned kinematic features aloft will be the enhanced lift/focus for the initial TSRA beneath the right entrance region of a upper level speed max stretched from KPIT to KCLE late this morning through early this afternoon, followed by a link with meso-B uvvel beneath the left exit region of another southerly jet segment drifting north across VA and the MD Panhandle toward evening. A distinct channel of enhanced (deep and somewhat thin) CAPE of 1000-1500 J/KG will exist between RT 219 in the Western Mtns and RT 15 north through the Susq Valley. SPC upgraded western PA and the Laurel Highlands to a SLGT risk for stronger updrafts containing 1 inch hail and locally damaging wind gusts. A brief, weak tornado can not be ruled out given the low LCLs and sufficient veering/moderately strong llvl speed shear within the wind profile at low levels. Best potential for severe weather is 3PM to 9PM across the Laurels and western PA where bulk shear is slightly more favorable for sustained convection. We'll be keeping a close eye on the evolution of convection and training cells across the area this afternoon and evening, too, as PWAT values will be just under 1.5 inches coinciding with soundings that indicate a deep, moist, warm cloud layer up through 11-13 kft agl leading to highly efficient rainfall production. A short- fused Flood Watch may need to be collaborated/issued at some point later this afternoon if confidence in a swath of 2-3" of rainfall increases. Max temps will display a small range today (only about 5-6 deg F) from the upper 60s to low 70s. A few spots throughout Scent PA could see a 74 or 75F this afternoon. Convection may be slow to wane tonight, with both the NAM and HRRR showing potential for narrow swaths of 1-2" of rain falling from mature convective lines and clusters in just the 12 hour period from 00z-12z Tue. Most likely corridor of heavy rainfall is currently progged from Huntingdon north-northwestward through McKean/Warren County. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/... Active weather will likely continue Tuesday/Tuesday evening as the core of the upper low moves into western PA. This will push the highest instability and greatest chance for severe weather east into the Susquehanna Valley. A MRGL risk of severe weather in place east of State College and north of I-76/PA turnpike into NY/NJ. Rainfall amounts should be lower on Tuesday compared to today, with ensemble mean accumulations less than 1 inch. The threat for severe weather appears to decrease Wednesday as the slow moving upper low gradually fills in and the center moves across the Eastern Third of the state in the afternoon, with precip likely coming to an end across the bulk of Central PA by Wed afternoon or early evening. Upslope/lake enhanced showers may linger a bit longer in the northwest mountains with northwest flow building in behind the departing low. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Upper low will be getting kicked out by a long wave trough swinging down from the Great Lakes very early in the period. Drier air on Thurs should keep SHRA from being as numerous and certainly as strong/rainy as the early week showers/storms. 30-50 PoPs should be OK for Thurs-Thurs evening. This upper trough should be progressing thru but may also slow down just after it passes our longitude. Thus, we will have to linger a low chc PoP on Fri-Fri night. Weak high pressure will then move in for the weekend. We may still hold onto a 20 PoP for those days though. See no reasons to stray from the NBM guidance on the whole. Minor tweaks only to make PoPs and QPF match up. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... Variable ceilings, though generally MVFR conditions, across Central PA as upper low spins over the Ohio Valley, bringing moist SE flow and increasing amounts of showers along with scattered thunderstorms. Tough to pinpoint timing at a given terminal, but JST/AOO will have best chance of seeing a TSTM between 18-22z which could produce gusty winds and small hail. A second wave of more widespread showers / scattered thunderstorms lifts north across the state between 02-06z this evening, accompanied by a drop in ceilings producing widespread IFR conditions that will linger into early Tues. Conditions look to improve only slightly on Tue, but after a short break in the wet weather, additional showers/tstms expected in the afternoon/evening with continued restrictions. Outlook... Tue...Frequent rain showers; some locally heavy with prolonged sub-VFR conditions. Chance of TSRA/CB. Wed-Fri...Showers become more scattered with higher chances in the afternoon/evening hours. Restrictions possible. Sat...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Banghoff NEAR TERM...Lambert/Banghoff SHORT TERM...Lambert/Banghoff LONG TERM...Dangelo AVIATION...Martin/RXR
Hazardous weather outlook, May 5, 12:50 PM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1250 PM EDT Mon May 5 2025 PAZ005-006-011-012-018-019-027-028-037-041-042-045-046-049>053- 056>059-063>066-061700- McKean-Potter-Cameron-Northern Clinton-Northern Centre- Southern Centre-Mifflin-Juniata-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1250 PM EDT Mon May 5 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Slow moving bands of training showers along with scattered afternoon and evening, strong to potentially severe thunderstorms will lead locally heavy rainfall of 1 to 2 inches within just an hour or two. Localized poor drainage and small stream flooding is possible in a few locations later today and tonight where these bands of heavy rain develop. Gusty winds and hail will also be possible with the stronger, taller storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered strong to severe thunderstorms with brief heavy rain and gusty winds will occur again Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-010-017-024>026-033>036-061700- Warren-Elk-Clearfield-Cambria-Blair-Huntingdon-Somerset-Bedford- Fulton-Franklin- 1250 PM EDT Mon May 5 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this afternoon and evening. Locally heavy rainfall of 1 to 2 inches in an hour could produce flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered strong to severe thunderstorms with brief heavy rain and gusty winds will occur again Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, May 5, 1:09 PM EDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
109 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM Tornado 2 NE Denver 40.25N 76.11W
05/04/2025 Lancaster PA Broadcast Media
A brief tornado occurred between Martzall
Road and White Oak Road in East Cocalico
Township just northeast of Denver. Damage
along the approximately 500 foot path length
consisted of three sheds being destroyed and
the siding of two houses sustaining minor
damage.
&&
JCGNearby
Tornado Warnings in Pennsylvania, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.